Alert archive / Oregon / Red Flag Warnings in 2014

Red Flag Warning 34, NWS Medford, OR

October 13, 2014Harney County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this red flag warning at Oct 13, 2014, 4:54 AM PDT for Harney County, Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Oct 13, 2014, 1:00 PM PDT. It was in force for 28 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 13, 2014, 4:54 AM PDT (11:54 UTC)
In effect from
Oct 13, 2014, 1:00 PM PDT
Expired
Oct 14, 2014, 5:00 PM PDT
In force
28 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 156 km from the middle of the area, began a volume at 11:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 14, 2:39 PM PDTNON-TSTM WND GST 563 Ese Lake City, CASURPRISE VALLEY RAWS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 11.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2014-10-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2014-10-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2607 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

888 
WWUS86 KMFR 131154
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
454 AM PDT MON OCT 13 2014

.A STRONG FRONT APPROACHING THE AREA WILL BRING GUSTY WINDS THIS
AFTERNOON AND EVENING. LOW HUMIDITIES ARE EXPECTED AHEAD OF THE
FRONT. AS THE FRONT PUSHES INLAND TUESDAY NIGHT...IT WILL BRING
WETTING RAIN TO AREAS WEST OF THE CASCADES BUT EXPECT ONLY A
SLIGHT CHANCE OF WETTING RAIN EAST OF THE CASCADES.

CAZ281-140000-
/O.UPG.KMFR.FW.A.0031.141013T2000Z-141015T0000Z/
/O.NEW.KMFR.FW.W.0034.141013T2000Z-141015T0000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
454 AM PDT MON OCT 13 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 5 PM
PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1
PM THIS AFTERNOON TO 5 PM PDT TUESDAY. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 281.

* WIND...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 25 MPH WITH
  GUSTS TO 40 MPH. GUSTY SOUTH WINDS MAY CONTINUE OVERNIGHT. WINDS
  WILL INCREASE AGAIN TO 25 TO 35 WITH GUSTS TO 50 MPH TUESDAY
  AFTERNOON.

* HUMIDITY...AROUND 15 PERCENT THIS AFTERNOON...RECOVERING TO
  AROUND 50 PERCENT OVERNIGHT...THEN LOWERING TO 30 PERCENT
  TUESDAY AFTERNOON. HUMIDITIES ARE EXPECTED TO RISE TUESDAY
  EVENING AS LIGHT RAIN MOVES INTO THE AREA.

* TIMING: EARLY THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL
  INCREASE AGAIN ON TUESDAY.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5


PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

CAZ285-140000-
/O.UPG.KMFR.FW.A.0031.141013T2000Z-141014T0300Z/
/O.NEW.KMFR.FW.W.0034.141013T2000Z-141014T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
454 AM PDT MON OCT 13 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1
PM THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH
IS NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 285.

* WIND...SOUTH WINDS OF 12 TO 18 MPH WITH GUSTS OF 30 MPH WILL 
  DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

CAZ284-140000-
/O.UPG.KMFR.FW.A.0031.141013T2000Z-141014T0400Z/
/O.NEW.KMFR.FW.W.0034.141013T2000Z-141014T0400Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
454 AM PDT MON OCT 13 2014

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY... 

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS UPGRADED THE FIRE
WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM
THIS AFTERNOON TO 9 PM PDT THIS EVENING. THE FIRE WEATHER WATCH IS
NO LONGER IN EFFECT.

* AFFECTED AREA: FIRE WEATHER ZONE 284.

* WIND...SOUTH WINDS OF 12 TO 18 MPH WITH GUSTS OF 30 MPH WILL 
  DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING.

* HUMIDITY...10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

FB
VISIT US AT WWW.WEATHER.GOV/MEDFORD
5 follow-up statements
798 
WWUS86 KMFR 131717
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1017 AM PDT MON OCT 13 2014

ORZ624-140300-
/O.EXB.KMFR.FW.W.0034.141013T2200Z-141014T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
1017 AM PDT MON OCT 13 2014

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 624...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. 

* AFFECTED AREA: FIRE WEATHER ZONE 624 

* WIND...SOUTH WINDS INCREASING TO 12 TO 20 MPH WITH GUSTS TO 30
  MPH THIS AFTERNOON AND EVENING. STRONGER WINDS OF 20 TO 25 WITH
  GUSTS TO 40 MPH EXPECTED OVER THE MOUNTAINS.

* HUMIDITY...8 TO 15 PERCENT.

* TIMING: EARLY THIS AFTERNOON THROUGH THIS EVENING. 

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

ORZ625-140300-
/O.EXB.KMFR.FW.W.0034.141013T2200Z-141014T0300Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
1017 AM PDT MON OCT 13 2014

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 625...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. 

* AFFECTED AREA: FIRE WEATHER ZONE 625 

* WIND...SOUTH WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 WITH
  GUSTS OF 35 TO 40 MPH IN THE SUMMER LAKE AREA AND OVER THE
  MOUNTAINS TO THE EAST AND SOUTHEAST, ESPECIALLY THE HART
  MOUNTAIN AREA.

* HUMIDITY...7 TO 14 PERCENT. 

* TIMING: FROM MID AFTERNOON THROUGH EARLY THIS EVENING.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

CAZ281-140530-
/O.CON.KMFR.FW.W.0034.141013T2000Z-141015T0000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
1017 AM PDT MON OCT 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONE 281...

* AFFECTED AREA: FIRE WEATHER ZONE 281 

* WIND...SOUTH TO SOUTHEAST WINDS INCREASING TO 20 TO 30 MPH 
  WITH GUSTS TO 40 MPH. GUSTY SOUTH WINDS MAY CONTINUE 
  OVERNIGHT. WINDS WILL INCREASE AGAIN TO 25 TO 35 WITH GUSTS 
  TO 50 MPH TUESDAY AFTERNOON. 

* HUMIDITY...AROUND 15 PERCENT THIS AFTERNOON...RECOVERING TO 
  AROUND 50 PERCENT OVERNIGHT...THEN LOWERING TO 30 PERCENT 
  TUESDAY AFTERNOON. HUMIDITIES ARE EXPECTED TO RISE TUESDAY 
  EVENING AS LIGHT RAIN MOVES INTO THE AREA.

* TIMING: EARLY THIS AFTERNOON THROUGH THIS EVENING. WINDS WILL 
  INCREASE AGAIN ON TUESDAY.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

CAZ285-140400-
/O.CON.KMFR.FW.W.0034.141013T2000Z-141014T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
1017 AM PDT MON OCT 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONE 285...

* AFFECTED AREA: FIRE WEATHER ZONE 285 

* WIND...SOUTH WINDS OF 12 TO 18 MPH WITH GUSTS OF 30 MPH WILL 
  DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

CAZ284-140400-
/O.CON.KMFR.FW.W.0034.141013T2000Z-141014T0400Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-
1017 AM PDT MON OCT 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR
FIRE WEATHER ZONE 284...

* AFFECTED AREA: FIRE WEATHER ZONE 284 

* WIND...SOUTH WINDS OF 12 TO 18 MPH WITH GUSTS OF 30 MPH WILL 
  DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING.

* HUMIDITY...8 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
673 
WWUS86 KMFR 140313
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
813 PM PDT MON OCT 13 2014

CAZ284-285-140415-
/O.CAN.KMFR.FW.W.0034.000000T0000Z-141014T0400Z/
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
813 PM PDT MON OCT 13 2014

...RED FLAG WARNING IS CANCELLED FOR COMBINATION OF STRONG WINDS
AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 285...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. 

* AFFECTED AREA: FIRE WEATHER ZONES 285 AND 284 

WINDS HAVE DIMINISHED AND HUMIDITIES ARE RISING...THUS RED FLAG
CONDITIONS ARE NO LONGER EXPECTED OVER THE AREA TONIGHT. IT WILL
REMAIN WINDY AND DRY THROUGH TUESDAY...HOWEVER CONDITIONS ARE NOT
EXPECTED TO EXCEED RED FLAG CRITERIA ON TUESDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

ORZ624-625-140415-
/O.EXP.KMFR.FW.W.0034.000000T0000Z-141014T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
813 PM PDT MON OCT 13 2014

...RED FLAG WARNING HAS EXPIRED FOR COMBINATION OF STRONG WINDS
AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 625...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

* AFFECTED AREA: FIRE WEATHER ZONES 624 AND 625 

WINDS HAVE DIMINISHED AND HUMIDITIES ARE RISING...THUS RED FLAG
CONDITIONS ARE NO LONGER EXPECTED OVER THE AREA TONIGHT. IT WILL
REMAIN WINDY AND DRY THROUGH TUESDAY...HOWEVER CONDITIONS ARE NOT
EXPECTED TO EXCEED RED FLAG CRITERIA ON TUESDAY.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 

$$

CAZ281-141400-
/O.CON.KMFR.FW.W.0034.000000T0000Z-141015T0000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
813 PM PDT MON OCT 13 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT TUESDAY FOR
COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE
WEATHER ZONE 281...

* AFFECTED AREA: FIRE WEATHER ZONE 281

* WIND...SOUTH TO SOUTHEAST WINDS WILL DIMINISH TO 15 TO 25 MPH
  OVERNIGHT...THEN INCREASE AGAIN TO 25 TO 35 MPH WITH GUSTS TO 50
  MPH TUESDAY AFTERNOON.

* HUMIDITY...RECOVERING TO AROUND 50 PERCENT OVERNIGHT...THEN
  LOWERING TO 30 PERCENT TUESDAY AFTERNOON. HUMIDITIES ARE
  EXPECTED TO RISE TUESDAY EVENING AS LIGHT RAIN MOVES INTO THE
  AREA.

* TIMING: CONDITIONS WILL IMPROVE OVERNIGHT AS WINDS EASE AND
  HUMIDITIES RISE...HOWEVER CONDITIONS WILL BECOME CRITICAL AGAIN
  TUESDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$

WRIGHT

VISIT US AT WWW.WEATHER.GOV/MEDFORD
238 
WWUS86 KMFR 141318
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
618 AM PDT TUE OCT 14 2014

CAZ281-150000-
/O.CON.KMFR.FW.W.0034.000000T0000Z-141015T0000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
618 AM PDT TUE OCT 14 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA: FIRE WEATHER ZONE 281

* WIND...SOUTH TO SOUTHEAST WINDS WILL DIMINISH TO 15 TO 25 MPH 
  OVERNIGHT...THEN INCREASE AGAIN TO 25 TO 35 MPH WITH GUSTS TO 
  50 MPH TUESDAY AFTERNOON. 

* HUMIDITY...20 TO 30 PERCENT. HUMIDITIES ARE EXPECTED TO RISE
  LATE THIS AFTERNOON...EARLY EVENING AS LIGHT RAIN MOVES INTO
  THE AREA.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
272 
WWUS86 KMFR 142104
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
204 PM PDT TUE OCT 14 2014

CAZ281-150000-
/O.CON.KMFR.FW.W.0034.000000T0000Z-141015T0000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
204 PM PDT TUE OCT 14 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS
AFTERNOON FOR COMBINATION OF STRONG WINDS AND LOW RELATIVE
HUMIDITIES FOR FIRE WEATHER ZONE 281...

* AFFECTED AREA: FIRE WEATHER ZONE 281 

* WIND...SOUTH TO SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* HUMIDITY...20 TO 30 PERCENT. HUMIDITIES ARE EXPECTED TO RISE 
  LATE THIS AFTERNOON...EARLY EVENING AS LIGHT RAIN MOVES INTO 
  THE AREA.

* IMPACTS...THE COMBINATION OF STRONG...GUSTY WINDS AND LOW 
  RELATIVE HUMIDITIES ON CRITICALLY DRY FUELS WILL INCREASE THE 
  POTENTIAL FOR RAPID FIRE SPREAD.

* VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CAUSE FIRES TO
SPREAD VERY RAPIDLY.

&&

$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD
976 
WWUS86 KMFR 150001
RFWMFR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
501 PM PDT TUE OCT 14 2014

CAZ281-150115-
/O.EXP.KMFR.FW.W.0034.000000T0000Z-141015T0000Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
501 PM PDT TUE OCT 14 2014

...RED FLAG WARNING HAS EXPIRED FOR COMBINATION OF STRONG WINDS
AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 281...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


$$


VISIT US AT WWW.WEATHER.GOV/MEDFORD

FB

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Oct 12, 8:19 PM PDT, 8 hours 35 minutes earlier.

Area forecast discussion, Oct 12, 8:19 PM PDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
819 PM PDT SUN OCT 12 2014

.DISCUSSION...NO CHANGES PLANNED FOR THIS EVENING. MOSTLY CLEAR
WEATHER WILL CONTINUE TONIGHT EXCEPT FOR THE USUAL STRATUS ALONG
THE COAST. IT WILL LIKELY BE ANOTHER CHILLY NIGHT IN MOST
LOCATIONS, ESPECIALLY ON THE EAST SIDE WITH TEMPERATURES MUCH LIKE
LAST NIGHT. THE THERMAL TROUGH REMAINS ALONG THE COAST SO LIGHT
OFFSHORE FLOW WILL KEEP RIDGES IN THE COASTAL RANGES MILD AND DRY
TONIGHT, BUT OFFSHORE FLOW HAS STOPPED AT BROOKINGS SO
TEMPERATURES WILL BE MORE TYPICAL THERE TONIGHT. -WRIGHT

&&

.AVIATION...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS
WITH THE EXCEPTION OF ISOLATED IFR CIGS/VISIBILITIES ALONG THE
COAST AND INTO THE COASTAL VALLEYS LATE TONIGHT THROUGH EARLY
MONDAY MORNING. -PETRUCELLI

&&

.MARINE...UPDATED 300 PM PDT SUN 12 OCT 2014...THE THERMAL TROUGH
IS EXPECTED TO WEAKEN ALONG THE COAST THIS EVENING AND AS A
RESULT WINDS OVER THE SOUTHERN OUTER WATERS SOUTH OF GOLD BEACH
WILL DECREASE BELOW SMALL CRAFT. MEANWHILE BUOY OBSERVATIONS SHOW
THE WEST TO NORTHWEST SWELL HEIGHT MAY HAVE ALREADY PEAKED OUT
THIS MORNING AND HAS GRADUALLY DECREASED IN THE LAST FEW HOURS.
THIS IS IN LINE WITH WHAT THE WAVE WATCH AND SWAN OUTPUT IS
SHOWING. THEREFORE CONFIDENCE IS MODERATE TO HIGH WE'LL CONTINUE
TO SEE THE SWELL HEIGHT LOWERING THROUGH THIS EVENING. HOWEVER THE
PERIOD IS STILL LONG AND THERE IS STILL A CONCERN FOR ELEVATED
BREAKERS IN THE SURF ZONE THROUGH THIS EVENING. MODELS ARE STILL
IN FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE NEXT FRONT AND HAS
TRENDED SLOWER. SOUTH WINDS ARE EXPECTED TO INCREASE MONDAY
AFTERNOON, BUT PROBABLY ONLY A SMALL PORTION OF THE NORTHERN OUTER
WATERS WILL GET TO SMALL CRAFT FOR WINDS AND SEAS.

MODELS SHOW A STRONGER SYSTEM ARRIVING TUESDAY NIGHT BRINGING A
BETTER CHANCE FOR SMALL CRAFT FOR WINDS AND SEAS AND POSSIBLY
HAZARDOUS SEAS. A SERIES OF FRONTS WILL MOVE INTO THE WATERS THE
REST OF THE WEEK BRINGING PERIODS OF STRONG WINDS...HEAVY SEAS...AND
RAIN. UNCERTAINTY IN THE DETAILS IS HIGH. -PETRUCELLI

&&

.PREV DISCUSSION... /ISSUED 546 PM PDT SUN OCT 12 2014/

SHORT TERM...HIGH PRESSURE WILL MAINTAIN DRY, COOL, TRANQUIL
WEATHER OVER THE AREA TONIGHT WITH A STEEP INVERSION WEST OF THE
CASCADES. PATCHY FOG MAY DEVELOP OVERNIGHT INTO MONDAY MORNING
ALONG THE COOS COAST AND INTO THE UMPQUA VALLEY...BUT IT LIKELY
WON'T BE AS WIDESPREAD AS IT WAS THIS MORNING. EXPECT LOWS IN THE
LOWER 40S IN THE ROGUE VALLEY, BUT A FEW OUTLYING AREAS MAY REACH
THE UPPER 30S. SURROUNDING RIDGES WILL BE COMPARATIVELY MILDER
WITH LOWS ONLY IN THE 50S AND POOR RELATIVE HUMIDITY RECOVERIES.

ON MONDAY...THE RIDGE AXIS WILL PUSH TO THE EAST AND THE FLOW WILL
TURN MORE ONSHORE AT THE COAST. SO, SOUTHWEST COASTAL AREAS LIKE
BROOKINGS THAT HAVE BEEN WARM RECENTLY WILL BE COOLER. INLAND
AREAS THOUGH WILL BE JUST AS WARM, IF NOT WARMER AS THE THERMAL
TROUGH SHIFTS OVERHEAD. HIGHS IN MEDFORD WILL BE UP AROUND 80
DEGREES. EVEN MID TO UPPER 70S ARE EXPECTED OVER THE EAST
SIDE/NORCAL. AN UPPER TROUGH WILL BEGIN TO HEAD TOWARD THE AREA
MONDAY. THIS WILL INCREASE THE PRESSURE GRADIENT AND ALLOW FOR
DECENT MIXING DURING THE AFTERNOON OVER THE SHASTA VALLEY, MODOC
COUNTY AND OVER THE EAST SIDE. EXPECT SOME BREEZY SOUTH WINDS TO
DEVELOP AND WITH LOW RELATIVE HUMIDITIES PERSISTING...THERE IS AN
ELEVATED FIRE WEATHER CONCERN. PLEASE SEE RFWMFR FOR DETAILS ON
THIS HAZARD.

A COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE
ONSHORE TUESDAY MORNING. 700MB WINDS INCREASE TO 40-50 KTS
OVERNIGHT MONDAY THEN PEAK AT 60-70 KT OVER PORTIONS OF MODOC
AND SOUTHEAST LAKE COUNTIES TUESDAY AFTERNOON AND EVENING BEFORE
EASING BY WEDNESDAY MORNING. HAVE ISSUED A WIND ADVISORY FOR
PORTIONS OF THE SHASTA VALLEY AND ALSO THE EAST SIDE FOR GUSTS OF
50-55 MPH TUESDAY THROUGH TUESDAY NIGHT. SINCE IT IS STILL HUNTING
SEASON...IT SHOULD ALSO BE NOTED THAT HIGH ELEVATIONS WILL SEE
EVEN STRONGER WIND GUSTS DURING THIS TIME FRAME...UP TO 75 MPH. AS
A RESULT A HIGH WIND WATCH WAS ISSUED MAINLY FOR ELEVATIONS ABOVE
6000 FEET IN THE WARNERS AND SOUTHEAST LAKE COUNTY. PLEASE SEE
NPWMFR FOR MORE DETAILS.

RAIN WILL SPREAD ONSHORE LATER MONDAY NIGHT INTO TUESDAY MORNING
BUT WILL BE SLOW TO MOVE INLAND AS THE FLOW BECOMES MORE PARALLEL
TO THE FRONT. A SHORTWAVE ROUNDING THE BASE OF THE TROUGH SHOULD
REINVIGORATE THE FRONT AND PUSH IT EASTWARD TO THE CASCADES
TUESDAY EVENING, THEN EAST OF THE CASCADES TUESDAY NIGHT INTO
WEDNESDAY MORNING. IT MAY TAKE MOST OF THE DAY FOR RAIN TO MAKE IT
INTO MEDFORD DUE TO DOWNSLOPE EFFECTS AND THE AFOREMENTIONED
SLOWING OF THE FRONT ITSELF. OVERALL, EXPECTED RAIN AMOUNTS
HAVEN'T CHANGED MUCH, BUT THERE MAY BE A LITTLE LESS THAN
PREVIOUSLY THOUGHT EAST OF THE CASCADES. FOR NOW...1.00-2.00
INCHES LOOKS PRETTY GOOD ALONG THE COAST (LIKELY HIGHER NEAR THE
CURRY COASTAL MOUNTAINS)...0.50-1.00 INCH INLAND TO THE CASCADES
AND INTO WESTERN SISKIYOU COUNTY...EXCEPT IN THE ROGUE VALLEY
WHERE SOME INITIAL DOWNSLOPING/SLOWING OF THE FRONT MAY HOLD
AMOUNTS TO 0.25-0.50 OF AN INCH. SOME FAR EAST SIDE AREAS MAY NOT
GET MUCH AT ALL...BUT STILL HAVE 0.10-0.20 OF AN INCH IN A BROAD
AREA WITH SLIGHTLY HIGHER AMOUNTS OVER THE HIGHER TERRAIN.

IT SHOULD BE NOTED THAT THE AIR ALOFT WILL BE QUITE COOL MOVING
OVER THE WATERS TUESDAY AND TUESDAY NIGHT - AROUND -24C AT 500MB.
THE ATMOSPHERE WILL BE PRETTY UNSTABLE, SO HAVE ADDED THUNDER
DURING THIS TIME FRAME TO COASTAL AREAS AND THE MARINE ZONES.

BY WEDNESDAY, POST-FRONTAL SHOWERS WILL CONTINUE, BUT SHOULD
GRADUALLY TAPER OFF...ESPECIALLY SOUTHEAST SECTIONS...AS THE
TROUGH AXIS SHIFTS INLAND.

LONG TERM...THURSDAY THROUGH MONDAY...WE'LL PROBABLY CATCH A
BREAK THURSDAY AS A RIDGE BUILDS IN BRIEFLY. HAVE MAINTAINED
SLIGHT CHANCE TO CHANCE POPS NEAR THE COAST THURSDAY, BUT MOST
AREAS INLAND WILL BE DRY. FRIDAY INTO SATURDAY...ANOTHER PACIFIC
FRONT WILL APPROACH THE COAST. THIS WILL KEEP WET WEATHER ALONG
THE COAST. BUT...WITH A TENDENCY TOWARD RIDGING OVER THE GREAT
BASIN...THE FRONT WILL HAVE SOME DIFFICULTY REACHING TOO FAR
INLAND...AND MAY ALSO WEAKEN OR SPLIT. FOR NOW HAVE CUT POPS A
BIT, BUT MAY NEED TO CUT MORE IF THE TREND CONTINUES. THE PATTERN
REPEATS SATURDAY NIGHT INTO SUNDAY WITH A RIDGE MOVING BACK IN,
BUT ANOTHER FRONT WILL APPROACH THE COAST MONDAY. SPILDE

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WIND ADVISORY FROM 11 AM TUESDAY TO 2 AM PDT WEDNESDAY FOR
     ORZ029>031.

CA...WIND ADVISORY FROM 11 AM TUESDAY TO 2 AM PDT WEDNESDAY FOR
     CAZ084-085.
     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
     AFTERNOON FOR CAZ281.
     WIND ADVISORY FROM 8 AM TO 11 PM PDT TUESDAY FOR CAZ081.
     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ284.
     FIRE WEATHER WATCH FROM MONDAY AFTERNOON THROUGH MONDAY EVENING
     FOR CAZ285.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
     UNTIL 11 PM PDT THIS EVENING FOR PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT THIS EVENING FOR
     PZZ356-376.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 2:44 AM PDTSmall Craft Advisory for WindsMFR20 hr
Oct 13, 2:44 AM PDTSmall Craft Advisory for Hazardous SeasMFR20 hr
Oct 13, 3:44 AM PDTHigh Wind WarningMFRKlamath, Lake43 hr

Nearby

Red Flag Warnings in Oregon, 2014Red Flag Warnings in California, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.